Kentucky, 2006Heavy Rain in Kentucky, April 21, 2006
April 21, 2006 · NWS PAH · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 21, 1:52 AM CST, 10 hours 53 minutes earlier.
Area forecast discussion, Apr 21, 1:52 AM CST, 10 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
252 AM CDT FRI APR 21 2006
.DISCUSSION...
THE ACTIVE PATTERN WILL CONTINUE OVER THE NEXT SEVEN DAYS.
A BROAD AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED SOUTH AND
SOUTHWEST OF THE CWA EARLY THIS MORNING AS A SHORT WAVE LIFTING
NORTHEAST OUT OF THE SOUTHERN PLAINS HAS BEGUN TO TAP INTO DEEPER
MOISTURE AND INSTABILITY IN THE VICINITY OF A STALLED AND WEAK NE-SW
ORIENTED SFC BOUNDARY.
GFS CONTINUES TO HAVE CONVECTIVE FEEDBACK ISSUES AND AS A RESULT
APPEARS TOO AGRESSIVE IN ITS PLACEMENT OF POPS...QPF...ETC ACROSS
THE QUAD STATE TODAY. THE NAM MODELS (80/40) SEEM TO HAVE A BETTER
HANDLE ON THE SITUATION SO LEANED HEAVILY THEIR WAY. FEEL THAT THE
BULK OF THE PRECIP WITH THIS APPROACHING SYSTEM WILL FALL THIS
MORNING...BUT JUST IN CASE THERE IS REDEVELOPMENT THIS AFTERNOON
LIKE THE GFS IMPLIES... WILL JUST GO WITH A 12 HOUR POP. WILL LINGER
PRECIP THIS EVENING ONLY OVER THE EXTREME SOUTHEAST CORNER OF THE
CWA.
WEAK HIGH PRESSURE WILL KEEP THE AREA DRY LATE TONIGHT INTO
SATURDAY. EXPECT A NW-SE ORIENTED BAND OF SHOWERS AND THUNDERSTORMS
TO DEVELOP SATURDAY NIGHT AS A SHORT WAVE DIVES SOUTHEAST ACROSS THE
AREA IN THE VICINITY OF A WARM FRONTAL BOUNDARY AND DEEPER MOISTURE.
EXPECT POPS CHANCES TO CONTINUE ON SUNDAY AS THE BOUNDARY STALLS E-W
OVER THE CWA AS OTHER WEAK IMPULSES CONTINUE TO CROSS THE REGION IN
THE NORTHWEST FLOW ALOFT. MADE NO CHANGES BEYOND SUNDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
JAP
Hazardous weather outlook, Apr 21, 8:25 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
925 AM CDT FRI APR 21 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
925 AM CDT FRI APR 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND SCATTERED THUNDERSTORMS WILL PERSIST ACROSS THE FOUR
STATE AREA TODAY...ALONG AND SOUTH OF A EVANSVILLE INDIANA TO POPLAR
BLUFF MISSOURI LINE. LOCALLY HEAVY RAIN IS LIKELY ACROSS WESTERN
KENTUCKY...GENERALLY ACROSS THE PENNYRILE REGION...WHERE ANYWHERE
FROM 1 TO 2 INCHES OF RAIN CAN BE EXPECTED. SEVERE THUNDERSTORMS ARE
NOT ANTICIPATED AT THIS TIME.
THE SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF BY EARLY EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JAP/CN
Heavy Rain, McLean
- When
- April 21, 12:45 PM CST to 2:45 PM CST
- Where
- McLean County, Calhoun
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.529, -87.264 (the zone’s center; the record gives no point)
Minor flooding of Highway 136 occurred due to an overflowing creek nearby.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, April 21, 2006$201,000 · F1 · 21 events
- Damaging Winds in Mississippi, April 21, 2006$300,000 · 60 kt wind · 2 events
- Hail in Mississippi, April 21, 2006$200,000 · 1.5 in hail · 4 events
- Tornado in Mississippi, April 21, 2006$100,000 · F0 · 1 event
- Hail and Damaging Winds in Alabama, April 21, 2006$50,000 · 1.75 in hail · 13 events
- Lightning Strike in Mississippi, April 21, 2006$70,000 · 1 event
- Damaging Wind in Ohio, April 21, 2006$55,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, April 21, 2006$18,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, April 21, 2006$18,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, April 21, 2006$15,000 · 65 kt wind · 1 event
- Flash Flooding and Hail in California, April 21, 20061 in hail · 8 events
- Flash Flooding in Puerto Rico, April 21, 2006$4,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501541.